MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL EXTEND TAB 5.5 X 7.0 X 45MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL EXTEND TAB 5.5 X 7.0 X 45MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 179732745
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional product codes: mnh, kwq, osh, mni, nkb.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in china as follows: it was reported that on (b)(6) 2022, when screwing the pedicle screw during surgery, the screw rod separated from the long tail of screw cap.The surgeon removed the detached screw rod and cap from the patient, and changed to another device to complete the surgery.This caused the surgery to be extended for about 1.5 hours.The patient is reported as stable.This report involves one expedium spine system si polyaxial extend tab 5.5 x 7.0 x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished device, product code: 179732745, lot number: 338231.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 15/03/2022.The product was returned for evaluation and the depuy synthes team conducted a visual and dimensional inspection of the returned device.The device was returned with the polyaxial head and bone screw already separated.Visual analysis of the returned screw found visible scratches on the head of the screw and the heavy deformation of the outer surface.Additionally, the stardrive recess of the screw appears to be heavily stripped with several burrs raised in the stardrive lobes.There are scrapes on the shaft of the screw where the head transitions to the threaded region and the leading edge of the first thread is damaged.The edge of the hole in the polyaxial head that mounts over the screw is deformed and worn.The inside edge on one side is rolled outward which is consistent with significant side loading of the polyaxial head over the bone screw head.There are scrapes inside the hole in the polyaxial head that confirm the bone screw had been fully seated prior to separation.A dimensional inspection was performed for the bone screw and the head diameter and length met specifications.A dimensional inspection of the inside diameter of the through hole of the polyaxial head was not possible due to significant deformation noted in the hole.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint is confirmed as the polyaxial head was received separated from the screw.The significant deformation of the outside of head of the bone screw and inner diameter of the polyaxial head indicate that the most likely cause of the complaint condition is significant angulation with force of the polyaxial head over the screw.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: expedium single innie 5.5 rod ti polyaxial screw 4.35 to 7.0 mm x 20 to 100 mm 1797-32-420/799 rev.D / rev.D.Accela si polyaxial dual lead cancelous thread screw shank dia 5.0 mm dwg-1797-13-520/599 rev.B / rev.B.Accela si cap dwg-1797-13-004 rev.B / rev.B.Si polyaxial extended tab implant head dwg-1797-33-001 rev.B / rev.B.Dimensional inspection: drawing: 1797-32-420/799 rev.D.Specified dimensions: outer diameter of the head of the screw= 6.99 + 0.01 -0.015 mm.Height of the screw = 48.75 mm +/- 0.5 mm.Measured dimensions: outer diameter of the head of the screw = 6.99 mm (conforming).Height of the screw = 48.91 mm d9.

Brand Name
EXPEDIUM SPINE SYSTEM SI POLYAXIAL EXTEND TAB 5.5 X 7.0 X 45MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key15427188
Report Number1526439-2022-01605
Device Sequence Number11944423
Product Code KWP
UDI-Device Identifier10705034074047
UDI-Public10705034074047
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179732745
Device Catalogue Number179732745
Device Lot Number338231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale